Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Have shoulder pain due to prosthetic surgeries. On MS Contin and MS IR. Having less pain. Cause?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2010
Answered : 6050 Questions
Question
I HAVE BEEN ON MS CONTIN FOR 7YRS. 60mgx6,2 TABS. 3X ADAY, ALSO 30 mg. MS IR 6 TABS PRN. I HAVE EXPERIENCED LESS AND LESS PAIN RELEIF OVER THE PAST 12 TO 18 MONTHS. I HAVE NOT HAD A CHANGE OR INCREASE FOR 4YRS. WHAT DO YOU THINK?
Posted Wed, 17 Jul 2013 in General Health
 
 
Answered by Dr. Rahul Kumar 2 hours later
Hello,
Thanks for the query.
The chronic pain management drugs, have a tendency to become less effective over a period of time. This is called as tachyphylaxis. This condition is managed by either increase in dose or changing for drug for a small period of time and then coming back to the same drug. Please discuss with your treating physician regarding this. Let me know if you have any other doubts. Thank you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor